Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 27, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 22, 2011, 4:39 PM CDT for La Crosse County, Monroe County, Vernon County, Wisconsin; Houston County, Winona County, Minnesota. It was in force for 66 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 4:39 PM CDT (21:39 UTC)
- Expired
- May 22, 2011, 5:45 PM CDT
- In force
- 66 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Houston County, MN, Winona County, MN, La Crosse County, WI, Monroe County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 5 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 4:40 PM CDT | HAIL 0.25 | 2 S Holmen, WI | |
| May 22, 4:55 PM CDT | TSTM WND DMG | 1 S Sparta, WI | SOME TREES SNAPPED OFF AND BILLBOARDS DOWN. |
| May 22, 4:55 PM CDT | TORNADO | 1 Sw Sparta, WI | TORNADO FORMED AT 455 PM AND TRACKED 2 MILES WITH A MAXIMUM WIDTH OF 70 YARDS AND EF1 DAMAGE. THE TORNADO DISSIPATED AT 500 PM 2 MILES SOUTHEAST OF SPARTA. |
| May 22, 4:56 PM CDT | TSTM WND DMG | 1 S Sparta, WI | CARS FLIPPED...TURNED...DEBRIS IMPACT HAS DESTROYED NUMEROUS WINDOWS AT BRENNEGEN CHEV DEALER. |
| May 22, 4:56 PM CDT | TORNADO | 1 S Sparta, WI | AT I90 EXIT 25 |
| May 22, 4:56 PM CDT | TORNADO | S Sparta, WI | PRELIMINARY DAMAGE ASSESSMENT BY NWS. LOW END EF1 TORNADO ON SOUTH SIDE OF SPARTA. 70 YARDS WIDE BUT NOT A CONTINUOUS PATH TOWARD WARRENS. TIME ESTIMATED BY SPOTTER REPORTS AND RADAR. |
| May 22, 4:58 PM CDT | TSTM WND GST 60 | 1 S Sparta, WI | |
| May 22, 4:59 PM CDT | HAIL 1 | Barre Mills, WI | |
| May 22, 5:00 PM CDT | TORNADO | Sparta, WI | DAMAGE TO BUILDINGS ON SOUTH SIDE OF SPARTA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:07 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
155
WUUS53 KARX 222139
SVRARX
MNC055-169-WIC063-081-123-222245-
/O.NEW.KARX.SV.W.0027.110522T2139Z-110522T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
439 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
SOUTHEASTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
NORTHWESTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
WESTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 545 PM CDT
* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR COUNTY ROADS 3 AND 24...OR 7 MILES
NORTHEAST OF CALEDONIA...MOVING NORTHEAST AT 45 MPH. THIS STORM CAN
PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BROWNSVILLE AND STODDARD AROUND 445 PM...
LA CRESCENT AND DAKOTA AROUND 450 PM...
LA CROSSE AND FRENCH ISLAND AROUND 455 PM...
COON VALLEY AND HOLMEN AROUND 500 PM...
WEST SALEM AND THE COULEE EXPERIMENTAL FOREST AROUND 505 PM...
BANGOR AND I 90 EXIT 15 AROUND 510 PM...
CASHTON AROUND 515 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
&&
LAT...LON 4375 9051 4358 9148 4382 9154 4385 9152
4392 9147 4397 9140 4411 9069
TIME...MOT...LOC 2139Z 239DEG 38KT 4369 9136
WIND...HAIL 60MPH 1.00IN
$$
BOYNE4 follow-up statements
918
WWUS53 KARX 222148
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
448 PM CDT SUN MAY 22 2011
MNC055-169-WIC063-081-123-222245-
/O.CON.KARX.SV.W.0027.000000T0000Z-110522T2245Z/
HOUSTON MN-WINONA MN-LA CROSSE WI-MONROE WI-VERNON WI-
448 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
VERNON...WESTERN MONROE...LA CROSSE...SOUTHEASTERN WINONA AND EASTERN
HOUSTON COUNTIES UNTIL 545 PM CDT...
AT 440 PM...SPOTTERS REPORTED TWO INCH DIAMETER HAIL WITH A SEVERE
THUNDERSTORM IN CALEDONIA MINNESOTA.
AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR BROWNSVILLE...OR 8 MILES SOUTH
OF LA CRESCENT...MOVING NORTHEAST AT 45 MPH. THIS STORM CAN PRODUCE
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LA CROSSE AND FRENCH ISLAND AROUND 455 PM...
COON VALLEY AND HOLMEN AROUND 500 PM...
WEST SALEM AND THE COULEE EXPERIMENTAL FOREST AROUND 505 PM...
BANGOR AND I 90 EXIT 15 AROUND 510 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
&&
LAT...LON 4375 9051 4358 9148 4382 9154 4385 9152
4392 9147 4397 9140 4411 9069
TIME...MOT...LOC 2147Z 239DEG 38KT 4373 9126
WIND...HAIL 60MPH 1.75IN
$$
BOYNE773
WWUS53 KARX 222158
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
458 PM CDT SUN MAY 22 2011
MNC055-169-WIC063-081-123-222245-
/O.CON.KARX.SV.W.0027.000000T0000Z-110522T2245Z/
HOUSTON MN-WINONA MN-LA CROSSE WI-MONROE WI-VERNON WI-
458 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
VERNON...WESTERN MONROE...LA CROSSE...SOUTHEASTERN WINONA AND EASTERN
HOUSTON COUNTIES UNTIL 545 PM CDT...
AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR IRISH HILL...OR NEAR LA CROSSE...
MOVING NORTHEAST AT 45 MPH. THIS STORM CAN PRODUCE PENNY SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST SALEM AND THE COULEE EXPERIMENTAL FOREST AROUND 505 PM...
BANGOR AND I 90 EXIT 15 AROUND 510 PM...
CASHTON AND ROCKLAND AROUND 515 PM...
I 90 EXIT 25 AND LEON AROUND 520 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
&&
LAT...LON 4375 9051 4358 9148 4382 9154 4385 9152
4392 9147 4397 9140 4411 9069
TIME...MOT...LOC 2158Z 239DEG 38KT 4379 9112
WIND...HAIL 60MPH 0.75IN
$$
BOYNE667
WWUS53 KARX 222209
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
509 PM CDT SUN MAY 22 2011
MNC055-169-WIC123-222219-
/O.CAN.KARX.SV.W.0027.000000T0000Z-110522T2245Z/
HOUSTON MN-WINONA MN-VERNON WI-
509 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VERNON...
SOUTHEASTERN WINONA AND EASTERN HOUSTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT. CONDITIONS REMAIN FAVORABLE FOR
ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP THAT MAY PRODUCE
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
LAT...LON 4372 9120 4373 9125 4377 9125 4383 9127
4391 9134 4411 9069 4392 9060
TIME...MOT...LOC 2209Z 238DEG 38KT 4388 9100
$$
WIC063-081-222245-
/O.CON.KARX.SV.W.0027.000000T0000Z-110522T2245Z/
LA CROSSE WI-MONROE WI-
509 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
MONROE AND LA CROSSE COUNTIES UNTIL 545 PM CDT...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR THE COULEE EXPERIMENTAL FOREST...OR
10 MILES EAST OF LA CROSSE...MOVING NORTHEAST AT 45 MPH. THIS STORM
CAN PRODUCE PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCKLAND AND HIGHWAY 162 AND COUNTY E E AROUND 515 PM...
I 90 EXIT 25 AND LEON AROUND 520 PM...
SPARTA AND I 90 EXIT 28 AROUND 525 PM...
COUNTY ROADS I AND I I AROUND 530 PM...
FORT MC COY AND JACKSON PASS AROUND 535 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND SMALL HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY EVENING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
&&
LAT...LON 4372 9120 4373 9125 4377 9125 4383 9127
4391 9134 4411 9069 4392 9060
TIME...MOT...LOC 2209Z 238DEG 38KT 4388 9100
WIND...HAIL 60MPH 0.75IN
$$
BOYNE970
WWUS53 KARX 222216
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
516 PM CDT SUN MAY 22 2011
WIC063-081-222226-
/O.CAN.KARX.SV.W.0027.000000T0000Z-110522T2245Z/
LA CROSSE WI-MONROE WI-
516 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MONROE AND
LA CROSSE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
LAT...LON 4372 9120 4373 9125 4377 9125 4383 9127
4391 9134 4411 9069 4392 9060
TIME...MOT...LOC 2216Z 238DEG 38KT 4392 9091
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:07 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 22, 3:07 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 307 PM CDT SUN MAY 22 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MAIN FORECAST CONCERN IS ON LINGERING SEVERE WEATHER THIS EVENING... THEN ATTENTION TURNS TO PERIODIC PRECIPITATION CHANCES THROUGH THE PERIOD. 18Z SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE NEAR THE NORTH DAKOTA/SOUTH DAKOTA/MINNESOTA BORDER...WITH A WARM FRONT EXTENDING EASTWARD INTO CENTRAL WISCONSIN. MOISTURE SURGING NORTHWARD HAS ADVECTED LOWER 60S DEW POINTS INTO THE FORECAST AREA. 17Z LAPS SHOWING 2000-2500 J/KG SURFACE BASED CAPE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN LOWERING TO AROUND 1000 J/KG ACROSS CENTRAL WISCONSIN. RADAR MOSAIC SHOWING ONE BAND OF THUNDERSTORMS MOVING THROUGH central WISCONSIN...WITH ANOTHER BAND OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA. 22.12Z MODELS OFFER SIMILAR SOLUTIONS THROUGH THE PERIOD. 500MB CLOSED LOW LIFTS INTO WESTERN LOWER MICHIGAN BY 12Z MONDAY AND THEN BECOMES AN OPEN WAVE BY AFTERNOON AS IT SHIFTS INTO ONTARIO ON TUESDAY. IN THE NEAR TERM...SEVERE WEATHER THREAT WILL CONTINUE INTO THE EARLY EVENING HOURS. 22.15Z HRRR HANDLING CURRENT CONVECTION QUITE WELL. THIS SHOWS SECOND CONVECTIVE LINE OVER THE FAR EASTERN AREAS OF THE FORECAST AREA AT 00Z AND THEN THROUGH THE AREA BY 03Z. THUS HAVE ADDED HIGHER END PROBABILITIES ACROSS THE FAR EAST EARLY THIS EVENING. MAIN WIND SHIFT DOESN/T ARRIVE UNTIL LATER THIS EVENING AND THUS CONTINUED LOWER END PROBABILITIES THROUGH THE OVERNIGHT HOURS. ON MONDAY...UPPER LOW SHIFTS EASTWARD WITH WRAP AROUND MOISTURE SWINGING ACROSS THE AREA. 1000MB-850MB LAPSE RATES APPROACH 8C PER KILOMETER WITH MOST UNSTABLE CAPES OF BETWEEN 500 J/KG AND 1000 J/KG. THUS WOULD EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON HOURS. SHORTWAVE RIDGING THEN BUILDS IN FOR MONDAY NIGHT AND TUESDAY FOR QUIET WEATHER...BUT COOL TEMPERATURES BACK BELOW SEASONAL NORMALS. BY TUESDAY NIGHT AND WEDNESDAY...NEXT SHORTWAVE TROUGH TRANSLATES ACROSS THE CENTRAL/SOUTHERN PLAINS. MOISTURE TRANSPORT INCREASES AHEAD OF THE SYSTEM NOSING INTO THE FORECAST AREA LATE TUESDAY NIGHT. BOTH NAM AND GFS INDICATING PRECIPITATION PUSHING INTO NORTHEAST IOWA AND SOUTHWEST WISCONSIN AFTER MIDNIGHT AND THEN MAINLY TO THE SOUTH OF INTERSTATE 90 FOR WEDNESDAY. WENT WITH THE HIGHER END PROBABILITIES WEDNESDAY ACROSS THE FAR SOUTH. SYSTEM LOOKS TO PULL EAST OF THE AREA BEGINNING WEDNESDAY NIGHT AND DID ADD SOME TINING TO THIS PERIOD WITH THE HIGHER PROBABILITIES DURING THE EVENING HOURS. AS FOR TEMPERATURES...THEY LOOK TO DROP BACK BELOW NORMAL FOR TUESDAY AND WEDNESDAY WITH CLOUDS AND COLD ADVECTION EXPECTED. EXPECT HIGHS ONLY IN THE 60S WITH OVERNIGHT LOWS IN THE 40S AND 50S. .LONG TERM...THURSDAY THROUGH SUNDAY DUE TO ONGOING SEVERE WEATHER IN THE SHORT TERM DID NOT SPEND A LOT OF TIME WITH THE DETAILS IN THIS TIME FRAME. SURFACE HIGH PRESSURE BUILDS ACROSS THE FORECAST AREA ON THURSDAY AND THURSDAY NIGHT WITH QUIET...BUT COOL WEATHER IN STORE FOR THE AREA. SOME MODEL DIFFERENCES FOR FRIDAY AS NEXT SHORTWAVE TROUGH TRACKS ACROSS THE NORTHERN PLAINS. 22.12Z GFS THE FASTEST SOLUTION IN BRING PRECIPITATION INTO THE REA...WHILE ECMWF REMAINS DRY MOST OF THE DAY. WENT WITH THE MODEL CONSENSUS WHICH WOULD BRING LOWER END PROBABILITIES INTO THE NORTH FRIDAY AND ACROSS THE AREA FRIDAY NIGHT. STILL QUITE A BIT OF MODEL DIFFERENCES FOR THE WEEKEND AND THUS WENT WITH THE MODEL CONSENSUS. && .AVIATION... LINE OF SEVERE STORMS WILL BE EXITING THE KRST TAF SITE IN THE NEXT 2 HOURS AFTER WHICH VFR CEILINGS WILL PREVAIL UNTIL LATER TONIGHT. AT KLSE THIS LINE WILL AFFECT THE TAF SITE BETWEEN 21Z-23Z. EXPECT THE POSSIBILITY OF LARGE HAIL WITH THESE STORMS...ALONG WITH IFR VISIBILITIES AND MVFR CEILINGS. BY LATE TONIGHT...MOISTURE WRAPS AROUND LOW THAT WILL BE LOCATED OVER UPPER MICHIGAN. THIS WILL SWEEP SOME MVFR CEILINGS INTO THE AREA AFTER 10Z TONIGHT AND CONTINUING TO 18Z MONDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM... RABERDING AVIATION.......... BAUMGARDT/JLR
Hazardous weather outlook, May 22, 12:47 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1247 PM CDT SUN MAY 22 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-231100- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 1247 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WAS LOCATED NEAR INTERSTATE 35 EARLY THIS AFTERNOON WITH UNSTABLE AIR OUT AHEAD OF IT OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THAT FRONT THIS AFTERNOON...AND SHIFT EAST INTO WISCONSIN BY LATER AFTERNOON...ENDING THE THREAT. WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY... ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON IN THE 1 TO 4 PM WINDOW. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-032>034-041>044-053>055-061-231100- ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE- RICHLAND-TAYLOR-TREMPEALEAU-VERNON- 1247 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE ATMOSPHERE WAS DESTABILIZING RAPIDLY EARLY THIS AFTERNOON AS MORE HUMID AIR MOVED INTO THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE MISSISSIPPI RIVER EARLY THIS AFTERNOON AND PRESS EAST. THESE STORMS WILL AFFECT WISCONSIN THROUGH ABOUT 3 PM. A COLD FRONT WAS LOCATED FURTHER WEST IN MINNESOTA AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THAT FRONT...AND MOVE INTO WISCONSIN LATER THIS AFTERNOON AND EARLY EVENING...PROVIDING A SECOND ROUND OF STORMS. THE THREAT OF THUNDERSTORMS WILL END BY EARLY EVENING AS THE STORMS PUSH INTO EASTERN WISCONSIN. WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY... ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND VERY EARLY EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BAUMGARDT
In the hours before
Local storm report, May 22, 3:53 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
353 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TORNADO N HARMONY 43.56N 92.01W
05/22/2011 FILLMORE MN PUBLIC
DAMAGE TO SILOS...ROOFS. 1/2 N OF HARMONY
&&
ZTAYLORSpecial weather statement, May 22, 4:05 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 405 PM CDT SUN MAY 22 2011 IAZ029-222130- FAYETTE- 405 PM CDT SUN MAY 22 2011 ...STRONG THUNDERSTORM IN NORTHEAST FAYETTE COUNTY... AT 357 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BRAINARD IN NORTHEAST FAYETTE COUNTY...MOVING NORTHEAST AT 35 MPH. THIS STORM HAD A TORNADO WARNING UNTIL 4 PM...WHICH WAS ALLOWED TO EXPIRE BECAUSE THE STORM WEAKENED. NO TORNADO WAS CONFIRMED WITH THIS STORM YET IN FAYETTE COUNTY. THE STORM CONTINUES TO BE MONITORED FOR A POSSIBLE WARNING IN ALLAMAKEE AND CLAYTON COUNTIES...AND IS PRODUCING FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. BAUMGARDT
Local storm report, May 22, 4:17 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
417 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL ELGIN 42.96N 91.63W
05/22/2011 E1.50 INCH FAYETTE IA PUBLIC
&&
ZTAYLORLocal storm report, May 22, 4:18 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
418 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST HOKAH 43.76N 91.35W
05/22/2011 E60 MPH HOUSTON MN AMATEUR RADIO
&&
ZTAYLORLocal storm report, May 22, 4:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
424 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FUNNEL CLOUD 7 S LA CROSSE 43.73N 91.23W
05/22/2011 LA CROSSE WI PUBLIC
FC REPORT ON TARGET LAKE. SOUTHERN LA CROSSE COUNTY.
&&
ZTAYLORSpecial weather statement, May 22, 4:34 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 434 PM CDT SUN MAY 22 2011 WIZ042-053-222230- MONROE-VERNON- 434 PM CDT SUN MAY 22 2011 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING MONROE AND VERNON COUNTIES... AT 429 PM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM 14 MILES NORTHWEST OF HIGHWAY 33 AND COUNTY Y...MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 55 MPH MAY ACCOMPANY THIS THUNDERSTORM. WARNINGS MAY BE NEEDED AS THIS STORM GETS CLOSER. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND TONADOES AS WELL. LOCATIONS THAT MAY BE AFFECTED INCLUDE... MELVINA...LEON...ST MARYS...SPARTA...I 90 EXIT 25...FOUR CORNERS AND HIGHWAYS 27 AND 71.
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:16 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe | 44 min |
| May 22, 2:48 PM CDT | Tornado Warning | ARX | Adams, Juneau | 27 min |
| May 22, 4:16 PM CDT | Tornado Warning | ARX | La Crosse, Vernon | 29 min |
| May 22, 4:49 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 56 min |
| May 22, 4:56 PM CDT | Tornado Warning | ARX | Monroe | 34 min |
| May 22, 5:04 PM CDT | Tornado Warning | ARX | Taylor | 26 min |
| May 22, 5:05 PM CDT | Areal Flood Advisory | ARX | La Crosse | 95 min |
| May 22, 5:05 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe | 25 min |
| May 22, 5:07 PM CDT | Tornado Warning | ARX | Clark, Taylor | 38 min |
| May 22, 5:28 PM CDT | Tornado Warning | ARX | Juneau, Monroe | 32 min |
| May 22, 5:30 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau | 30 min |
| May 22, 5:41 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 49 min |
| May 22, 5:57 PM CDT | Tornado Warning | ARX | Juneau | 19 min |
| May 22, 1:18 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower, Olmsted | 57 min |
| May 22, 2:03 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower | 57 min |
| May 22, 2:15 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted, Wabasha | 45 min |
| May 22, 2:43 PM CDT | Tornado Warning | ARX | Fillmore | 62 min |
| May 22, 3:10 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Winona | 37 min |
| May 22, 3:21 PM CDT | Tornado Warning | ARX | Fillmore | 24 min |
| May 22, 3:46 PM CDT | Tornado Warning | ARX | Fillmore, Houston | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.